To the Editor.—
Lozito's letter in the October 1977 issue of the Archives (34:648-650, 1977) concerning seizures in five patients with tumors, possibly induced by the contrast dye used in computerized tomographic (CT) scanning was of special interest to us. As part of a study of patients with sickle cell disease who have had strokes, we are following up a 16-year-old with sickle cell anemia (SS) who complained of weakness of the left upper extremity after falling from her bicycle two years ago.At that time, she had a spastic left hemiparesis, a left-sided cortical sensory deficit, and a left hemianopia. The diagnosis of cortical infarction was supported by a radioisotope study showing delayed flow to the right side and a positive static uptake in the right hemisphere. Later, the use of her paretic hand seemed to deteriorate and a CT scan was performed for us at another institution. No
Imbus C, Powars D, Pegelow C, Segall HD. Computerized Tomography Complications. Arch Neurol. 1978;35(9):620. doi:10.1001/archneur.1978.00500330068022
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: